Dry and gritty eyes after Botox (azzalure)?

So 2 days ago I took the plunge and got Botox (azzalure), since then my eyes have been quite dry and feeling gritty, optitions yesterday confirmed my eyes were dry and suggested drops as I'm a contact lense wearer..is this a common problem and how long will it take to resolve ?

Doctor Answers 4

Botox and Results

It is likely that the botox was injected too close to your eye in the orbicularis oculi (muscle around your eye) and this is causing drooping of your lower eyelid resulting in dry eyes. Botox does not have a direct effect on the tear duct. I suggest following up with your injector for evaluation. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Dry Eyes After Botox

This is not a common issue. Was there a change in the local weather or your environs? Allergens? If your situation is due to Botox, it should improve as the Botox fades, which is around 3-6 months. Consider using BSS (balance salt solution) drops to help in the meanwhile and contact your Botox injector.

Millicent Odunze-Geers, MD, MPH
Sacramento Physician
4.6 out of 5 stars 5 reviews

Dry eyes after Azzalure

This product is a derivative of Dysport and is in the UK but not US.  Dry eyes have been reported following botulinum injections. Use non-preserved saline ophthalmic drops a few times a day and this will help

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Dry eyes after Botox

Thanks for your question.  It is quite unlikely that Botox is the cause of dry or gritty eyes after injections.  That being said, best to follow-up with your injector or physician for a recommendation for dry or irritated eyes.  Good luck.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.